Alert archive / Ohio / River Flood Warnings in 2015

River Flood Warning 43, NWS Cleveland, OH

June 23, 2015Lake County, Ohio

NWS Cleveland, OH issued this river flood warning at Jun 23, 2015, 8:37 AM EDT for Lake County, Ohio. It was in force for 20 hr.

The area

The outline as issued.

The facts

Issued
Jun 23, 2015, 8:37 AM EDT (12:37 UTC)
Expired
Jun 24, 2015, 4:24 AM EDT
In force
20 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Lake County, OH

The radar

The Cleveland radar (KCLE), 67 km from the middle of the area, began a volume at 12:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Grand River at Painesville (PNVO1). The gauge peaked at 8.80 ft at Jun 23, 2015, 9:00 AM EDT.

actionminormoderate5101506/2306/2406/25
Action stage
8 ft
Minor stage
12.5 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04212100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

222 
WGUS41 KCLE 231237
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
837 AM EDT TUE JUN 23 2015

...The National Weather Service in Cleveland has issued a flood 
warning for the following rivers in Ohio...

  Grand River At Painesville

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC085-232037-
/O.NEW.KCLE.FL.W.0043.150623T1237Z-150624T0824Z/
/PNVO1.1.ER.150623T1159Z.150623T1800Z.150624T0224Z.NO/
837 AM EDT TUE JUN 23 2015

The National Weather Service in Cleveland has issued a 

* Flood warning for 
  the Grand River At Painesville
* From this morning until late tonight
* At  8:00 AM Tuesday the stage was...8.0 feet 
* Minor flooding is occurring and Minor flooding is forecast
* Flood stage is 8.0 feet 
* At 8.0 feet...Water levels will overrun the banks along the 
  metropark south of Painesville. 

&&

LAT...LON 4173 8130 4176 8124 4173 8120 4176 8100
      4173 8100 4169 8123             

$$
Sefcovic
1 follow-up statement
219 
WGUS81 KCLE 231620
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
1220 PM EDT TUE JUN 23 2015

...The flood warning is cancelled for the following rivers in Ohio...

  Grand River At Painesville

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC085-231650-
/O.CAN.KCLE.FL.W.0043.000000T0000Z-150624T0824Z/
/PNVO1.1.ER.150623T1159Z.150623T1315Z.150623T1529Z.NO/
1220 PM EDT TUE JUN 23 2015

The flood warning is cancelled for
  The Grand River At Painesville.
* At 12:00 PM Tuesday the stage was 7.7 feet. 
* Flood stage is 8.0 feet. 
* Fell below flood stage at 11:29 AM Tuesday.
* Forecast...the river will fall to 6.1 feet by Wednesday morning.


&&

LAT...LON 4173 8130 4176 8124 4173 8120 4176 8100
      4173 8100 4169 8123             

$$
Sefcovic

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jun 23, 7:18 AM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 23, 7:18 AM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
718 AM EDT TUE JUN 23 2015

.SYNOPSIS...
A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE LOCAL AREA THIS
MORNING. HIGH PRESSURE WILL SLIDE ACROSS THE GREAT LAKES LATE
TODAY INTO WEDNESDAY. A WARM FRONT WITH A WAVE OF LOW PRESSURE
WILL MOVE EAST ACROSS THE AREA ON THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WILL BE GETTING RID OF THE WATCH BOX BY THE TOP OF THE HOUR. CLOUD
TOPS CONTINUE TO WARM AND HAVE SEEN A BIG DROP OFF IN THE AMOUNT
OF LIGHTNING. HAVE TRIMMED BACK PRECIP CHANCES IN THE WEST AND
SOUTH. OTHER MINOR CHANGES AS WELL.

PREVIOUS...A LINE OF STORMS CONTINUES TO APPROACH THE AREA FROM
THE NW. THIS LINE WILL MOVE ONSHORE THE NEXT HOUR OR SO. STILL
MONITORING THIS LINE FOR SEVERE WEATHER. 88D SHOWING PRETTY STRONG
OUTFLOW FROM THE STORMS. LIGHTNING ACTIVITY HAS SLIGHTLY
DIMINISHED THE PAST FEW MINUTES. HOPEFULLY THIS MEANS THE LINE HAS
FINALLY BEGUN TO WEAKEN. WILL STAY WITH HIGH POPS THROUGH DAYBREAK
AND THEN TAPER OFF PRECIP CHANCES FROM NW TO SE THIS MORNING. THE
COLD FRONT SHOULD BE SOUTH OF THE AREA BY MIDDAY. SOME OF THE
GUIDANCE...ESPECIALLY THE NAM REDEVELOP STORMS OVER THE SE END OF
THE AREA THIS AFTERNOON. THE PREVIOUS FORECAST HAD DRY WEATHER ALL
AREAS BY MIDDAY BUT HAVE DECIDED TO KEEP A VERY SMALL MENTION IN
THE SE THROUGH MID AFTERNOON OF SO. ELSEWHERE...EXPECT SKIES TO
GRADUALLY BECOME SUNNY. DEWPOINTS WILL DROP A GOOD 10 DEGREES BY
LATE AFTERNOON. HAVE STAYED CLOSE TO GUIDANCE TEMPS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
THE WEATHER WILL BE QUIET BY THIS EVENING WITH PLEASANT WEATHER
THEN EXPECTED THROUGH WEDNESDAY EVENING. HIGH PRESSURE WILL PASS
THROUGH THE REGION WITH NORTHERLY FLOW FOR A TIME. THIS WILL USHER
SOMEWHAT DRIER AIR BACK INTO THE REGION WITH SURFACE DEWPOINTS
DIPPING INTO THE LOWER 50S AND MAYBE EVEN THE UPPER 40S. TEMPS
TONIGHT AND WEDNESDAY WILL BE SEASONABLE AND RATHER PLEASANT AS
COMPARED TO THE PAST WEEK. MODELS STILL HAVE SOME DIFFERENCES WITH
THE WARM FRONT SET TO RETURN FOR WEDNESDAY AND THURSDAY. THE WARM
FRONT MAY BE A LITTLE SLOWER TO ARRIVE THAN PREVIOUSLY THOUGHT AND
CONFIDENT THE FIRST HALF OF WEDNESDAY NIGHT WILL BE DRY. WILL
STILL NEED HIGH POPS FOR THURSDAY AS THE FRONT WILL BE OVERHEAD.
SOME TRAINING STORMS AND LOCALLY HEAVY RAINFALL COULD OCCUR. RIGHT
NOW EXPECT MOST AREAS TO SEE BETWEEN A HALF INCH AND INCH OF
RAINFALL. DEPENDING ON WHICH MODEL YOU BELIEVE...THINGS WILL DRY
OUT FROM THE NORTH ON THURSDAY NIGHT. THE ECMWF CONTINUES TO BE
THE MOST AGGRESSIVE WITH THIS DRYING AS IT PUSHES THE SURFACE
BOUNDARY WELL TO THE SOUTH. NOT COMFORTABLE WITH REMOVING POPS BUT
HAVE LOWERED TO THE CHANCE CATEGORY BY 06Z FRIDAY. HAVE USED A
BLEND OF GUIDANCE TEMPS FOR THE PERIOD.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
SHORT DISCUSSION TODAY AS POSSIBLE SEVERE WEATHER ABOUT TO AFFECT
THE LOCAL AREA THIS MORNING.

UPPER LEVEL TROUGHINESS WILL DEEPEN WITH TIME THROUGH THE FORECAST
PERIOD AS WEST COAST RIDGE AMPLIFIES DURING THE SAME PERIOD. THIS
WILL CAUSE A SERIES OF LOW PRESSURES TO DEVELOP AND MOVE EAST ACROSS
THE OHIO VALLEY THROUGH THE PERIOD. SOME DRIER AIR WILL BEGIN TO
MOVE INTO THE REGION ON SUNDAY AS LOWS PULL OUT TO THE EAST ALLOWING
HIGH PRESSURE TO BUILD IN FROM THE WEST. A COLD FRONT IS PROGGED TO
MOVE SOUTHEAST TOWARD THE AREA ON MONDAY BRINGING WITH IT ANOTHER
CHANCE FOR SHOWERS AND THUNDERSTORMS. OTHERWISE...FORECAST AREA WILL
EXPERIENCE A SLIGHT COOL DOWN THROUGH THE PERIOD WITH SOME WARMING
BY THE LATTER HALF OF THE WEEKEND.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
COLD FRONT PUSHING THROUGH THE AREA WILL PUSH THE REMAINING
SHOWERS AND THUNDERSTORMS OUT OF THE AREA THIS MORNING. SOME
CLEARING WILL PUSH INTO THE FORECAST AREA FROM THE NORTHWEST
DURING THE MORNING AND EARLY AFTERNOON. STILL EXPECTING SOME HIGH
CLOUDS OVER EASTERN PORTIONS BEFORE FINALLY CLEARING OUT LATER
THIS AFTERNOON. WINDS DIMINISH AROUND SUNSET THIS EVENING.

OUTLOOK...NON VFR LIKELY THU AND EARLY FRI IN SHOWERS AND
THUNDERSTORMS.

&&

.MARINE...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT INTO EARLY TUESDAY
AFTERNOON AS WINDS SHIFT TO THE NORTHWEST BEHIND A COLD FRONT. WINDS
MAY DROP OFF A LITTLE FASTER ON THE WESTERN BASIN AND MAY BE ABLE TO
CANCEL THE SMALL CRAFT ADVISORY BY MID-MORNING IF WINDS REMAIN BELOW
20 KNOTS. WANTING TO SEE HOW WINDS RESPOND TO THE APPROACHING COLD
FRONT BEFORE ADJUSTING THE EXPIRATION TIMES. WINDS AND WAVES WILL BE
HIGHER ON THE EAST END OF THE LAKE AND THE ADVISORY WILL NEED TO
REMAIN IN EFFECT INTO THE AFTERNOON.

WINDS WILL DECREASE THROUGHOUT THE DAY ON TUESDAY AS HIGH PRESSURE
EXPANDS EASTWARD ACROSS THE GREAT LAKES REGION. THE HIGH WILL REMAIN
OVERHEAD THROUGH WEDNESDAY WITH GENERALLY LIGHT WIND AND WAVE
CONDITIONS. SOME INCREASE IN WINDS CAN BE EXPECTED AS THE NEXT LOW
PRESSURE SYSTEM TRACKS THROUGH THE LOWER GREAT LAKES.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...BEACH HAZARDS STATEMENT UNTIL 2 PM EDT THIS AFTERNOON FOR
     OHZ007-009>012-089.
PA...BEACH HAZARDS STATEMENT UNTIL 2 PM EDT THIS AFTERNOON FOR
     PAZ001.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR
     LEZ142>149.

&&

SYNOPSIS...KUBINA
NEAR TERM...KUBINA
SHORT TERM...KUBINA
LONG TERM...LOMBARDY
AVIATION...LOMBARDY
MARINE...LOMBARDY
Hazardous weather outlook, Jun 23, 7:22 AM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
722 AM EDT TUE JUN 23 2015

LEZ061-142>149-162>169-OHZ003-006-008-013-014-017>023-027>033-
036>038-047-PAZ002-003-241130-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
SANDUSKY-GEAUGA-ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-
PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-
MAHONING-MARION-MORROW-HOLMES-KNOX-SOUTHERN ERIE-CRAWFORD PA-
722 AM EDT TUE JUN 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ007-009>012-089-PAZ001-241130-
OTTAWA-ERIE OH-LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE-
NORTHERN ERIE-
722 AM EDT TUE JUN 23 2015

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LOMBARDY

In the hours before

Local storm report, Jun 23, 4:49 AM EDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
449 AM EDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     TSTM WND DMG     MADISON                 41.77N 81.05W
06/23/2015                   LAKE               OH   911 CALL CENTER

            NUMEROUS TREES AND POWER LINES DOWN.

0415 AM     TSTM WND GST     CLEVELAND               41.48N 81.68W
06/23/2015  M52 MPH          CUYAHOGA           OH   ASOS

            BURKE LAKEFRONT AIRPORT

0426 AM     TSTM WND GST     JEFFERSON               41.74N 80.77W
06/23/2015  M46 MPH          ASHTABULA          OH   ASOS

            NORTHEAST OHIO REGIONAL AIRPORT

&&

LOMBARDY

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 2:52 AM EDTSpecial Marine WarningCLE23 min
Jun 23, 3:14 AM EDTSpecial Marine WarningCLE2 hr
Jun 23, 3:38 AM EDTSevere Thunderstorm WarningCLEAshtabula, Geauga, Lake67 min
Jun 23, 3:56 AM EDTBeach Hazards StatementCLEAshtabula, Cuyahoga, Erie, Lake, Lorain, Ottawa17 hr
Jun 23, 3:56 AM EDTSevere Thunderstorm WarningCLECuyahoga, Lorain52 min
Jun 23, 5:28 AM EDTSevere Thunderstorm WarningCLECuyahoga, Lorain35 min
Jun 23, 5:39 AM EDTSevere Thunderstorm WarningCLELake26 min
Jun 23, 5:59 AM EDTAreal Flood AdvisoryCLECuyahoga, Geauga, Lake3 hr
Jun 23, 11:54 AM EDTAreal Flood AdvisoryCLEMahoning3 hr

Nearby

River Flood Warnings in Ohio, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.